Arkiv för Matematik

, 22:153 | Cite as

Positive solutions of elliptic equations in nondivergence form and their adjoints

  • Patricia Bauman


Maximum Principle Elliptic Equation Lipschitz Domain Comparison Theorem Harnack Inequality 


  1. 1.
    Agmon, S., Douglis, A. andNirenberg, L., Estimates near the boundary for solutions of elliptic P.D.E. satisfying general boundary conditions,Comm. Pure Appl. Math. 12 (1959), 623–727.MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Ancona, A., Principe de Harnack à la frontier et théorème de Fatou pour un opérateur elliptique dans un domaine Lipschitzien,Ann. Inst. Fourier (Grenoble) 28 (1978), 169–213.MATHMathSciNetGoogle Scholar
  3. 3.
    Bauman, P., Properties of nonnegative solutions of second-order elliptic equations and their adjoints,Ph. D. thesis, University of Minnesota, Minneapolis, Minnesota (1982).Google Scholar
  4. 4.
    Bauman, P., Equivalence of the Green's functions for diffusion operators inR n: A counterexample, to appear inProc. Amer. Math. Soc. Google Scholar
  5. 5.
    Bony, J. M., Principe du maximum dans les espaces de Sobolev,C. R. Acad. Sci. Paris Sér. A. 265 (1967), 333–336.MATHMathSciNetGoogle Scholar
  6. 6.
    Coifman, R. andFefferman, C., Weighted norm inequalities for maximal functions and singular integrals,Studia Math. 51 (1974), 241–250.MATHMathSciNetGoogle Scholar
  7. 7.
    Gilbarg, D. andSerrin, J., On isolated singularities of solutions of second order elliptic differential equations,J. Analyse Math. 4 (1955/56), 309–340.MathSciNetCrossRefGoogle Scholar
  8. 8.
    Gilbarg, D. andTrudinger, N. S.,Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin, Heidelberg, New York (1977).MATHGoogle Scholar
  9. 9.
    Hunt, R. A. andWheeden, R. L., On the boundary values of harmonic functions,Trans. Amer. Math. Soc.,132 (1968), 307–322.MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Hunt, R. A. andWheeden, R. L., Positive harmonic functions on Lipschitz domains,Trans. Amer. Math. Soc. 147 (1970), 507–527.MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Krylov, N. V. andSafanov, M. V., An estimate of the probability that a diffusion process hits a set of positive measure,Dokl. Akad. Nauk SSSR 245 (1979), 253–255. English translation,Soviet Math., Dokl. 20 (1979), 253–255.Google Scholar
  12. 12.
    Miller, K., Barriers on cones for uniformly elliptic operators,Ann. Mat. Pura Appl. 76 (1967), 93–105.MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Miranda, C.,Partial Differential Equations of Elliptic Type, Springer-Verlag, New York (1970).MATHGoogle Scholar
  14. 14.
    Pucci, C., Limitazioni per soluzioni di equazioni ellittiche,Ann. Mat. Pura Appl. 74 (1966), 15–30.MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Sjögren, P., On the adjoint of an elliptic linear differential operator and its potential theory,Ark. Mat. 11 (1973), 153–165.MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Stroock, D. W. andVaradhan, S. R. S., Diffusion processes with continuous coefficients, I and II,Comm. Pure Appl. Math. 22 (1969), 345–400 and 475–530.MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Trudinger, N., Local estimates for subsolutions and supersolutions of general second order elliptic quasilinear equations,Invent. Math. 61 (1980), 67–79.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Institut Mittag Leffler 1984

Authors and Affiliations

  • Patricia Bauman
    • 1
  1. 1.Department of MathematicsPurdue UniversityWest LafayetteUSA

Personalised recommendations